Alert archive / Louisiana / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 10, 2020, 1:44 PM CST for 4 parishes in Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2020, 1:44 PM CST (19:44 UTC)
- Expired
- Feb 10, 2020, 4:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bienville Parish, LA, Bossier Parish, LA, Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 67 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 1:47 PM CST | FLASH FLOOD | 4 E Minden, LA | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4 E MINDEN. AREAS FLOODED EAST OF MINDEN OFF MIDDLE ROAD, SOME RAPIDLY FLOWING WATER THROUGH THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.9
The text
As transmitted.
031
WGUS54 KSHV 101944
FFWSHV
LAC013-015-027-119-102245-
/O.NEW.KSHV.FF.W.0006.200210T1944Z-200210T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
144 PM CST Mon Feb 10 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southern Webster Parish in northwestern Louisiana...
Southwestern Claiborne Parish in northwestern Louisiana...
Northern Bienville Parish in northwestern Louisiana...
Southeastern Bossier Parish in northwestern Louisiana...
* Until 445 PM CST.
* At 143 PM CST, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
two inches of rain have already fallen. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Minden, Arcadia, Ringgold, Sibley, Gibsland, Doyline, Dubberly,
Dixie Inn, Heflin, Athens, Jamestown, Bryceland, Mount Lebanon,
Plum Orchard Landing, Gilark, Sailes, Noles Landing, Lake Bistineau
North, Lake Clairborne and Ogden.
Additional rainfall amounts of 1 to 2 inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3260 9288 3246 9288 3224 9341 3224 9346
3241 9344 3264 9345 3278 9293 3260 9287
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
501 follow-up statement
507
WGUS74 KSHV 102244
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
444 PM CST Mon Feb 10 2020
LAC013-015-027-119-102253-
/O.EXP.KSHV.FF.W.0006.000000T0000Z-200210T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webster LA-Claiborne LA-Bienville LA-Bossier LA-
444 PM CST Mon Feb 10 2020
...THE FLASH FLOOD WARNING FOR SOUTHERN WEBSTER...SOUTHWESTERN
CLAIBORNE...NORTHERN BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES WILL
EXPIRE AT 445 PM CST...
The heavy rain has ended across the warned area. Flooding is no
longer expected to pose a threat. Please continue to watch for any
residual high water or road closures.
LAT...LON 3260 9288 3246 9288 3224 9341 3224 9346
3241 9344 3264 9345 3278 9293 3260 9287
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 10, 12:00 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 10, 12:00 PM CST, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1200 PM CST Mon Feb 10 2020
.AVIATION...
IFR/low IFR cigs will persist through the TAF period across much
of NE TX/NW LA/SW AR, behind a cold front which will continue to
slowly shift SE across Deep E TX/N LA through the afternoon and
overnight hours. A band of convection that has developed along and
just ahead of the front over portions of E TX/N LA/extreme Srn AR,
is expected to persist through the afternoon and evening,
affecting the TYR/GGG/SHV/MLU/ELD terminals. Some of the stronger
storms will result in strong turbulence, LIFR cigs, and reduced
vsbys, before diminishing from W to E overnight. -SHRA are
expected to increase across extreme NE TX/SW AR later this
afternoon, although thunder is not anticipated at TXK attm.
Meanwhile, MVFR cigs over the Srn sections of Deep E TX and Ncntrl
LA are expected to deteriorate to IFR with the approach of the
front, with LIFR/IFR cigs and reduced vsbys in BR/-DZ expected to
persist through the remainder of the 18Z TAF period. Areas of
-RA/SHRA are expected to increase from W to E across the region
from 12-18Z Tuesday, maintaining IFR cigs and reduced vsbys. NNW
winds 5-9kts behind the front, with SW winds 5-10kts ahead of the
bndry, will become NNE 5-10kts later tonight as the front exits
the region late.
15
&&
.PREV DISCUSSION... /issued 1047 AM CST Mon Feb 10 2020/
SHORT TERM.../This Afternoon/
The morning sfc analysis indicates a cold front slowly drifting SE
across portions of E TX/SW AR, extending from just S of a PSN/JSO,
to S of a RFI, to just W of SHV, to near a CDh to PBF line as of
16Z. As expected, a broken line of convection, some of which
contain locally heavy rainfall, has narrowed in along the frontal
sfc across portions of Lower E TX/N LA/extreme SCntrl AR, with
sfc obs indicating that a quick inch of rain has fallen over the
last 1-2 hours. This will be the area to watch for potential
flooding as frontal convergence as well as convergence along the
H925-850 trough between the I-20 corridor and the AR/LA line will
continue to focus convection, especially as overrunning is progged
to increase this afternoon near and atop the front as it slips
slowly S into Deep E TX/Ncntrl LA.
Have raised pops back to high end categorical for this corridor,
and had to re-add mention of heavy rain in the forecast to account
for the current/expected trends. Did make some minor tweaks to max
temps today based on the current frontal position, lowering max
temps a bit over NE TX behind the front, while also bumping temps
up a tad over portions of Deep E TX/Srn sections of Ncntrl LA to
account for the break in convection and continued warm advection.
The severe threat across the warm sector still looks marginal
based on the limited instability, but can't rule out an isolated
severe storm over the Srn sections of Ncntrl LA near the front
with the increased frontal forcing in the warmer/more moist air
mass later this afternoon.
Zone update already out...grids will be available shortly.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 48 52 45 / 100 90 90 90
MLU 70 49 54 46 / 100 90 70 80
DEQ 60 43 48 40 / 50 50 80 90
TXK 61 45 48 42 / 80 60 90 90
ELD 66 45 49 43 / 100 90 90 90
TYR 55 46 52 44 / 90 70 90 90
GGG 60 48 52 44 / 90 80 90 90
LFK 74 52 60 51 / 90 90 80 90
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Wednesday afternoon for ARZ072-073.
LA...Flash Flood Watch through Wednesday afternoon for LAZ001>006-
010>014-017>022.
OK...None.
TX...Flash Flood Watch through Wednesday afternoon for TXZ125-126-
136>138-149>153-165>167.
&&
15Hazardous weather outlook, Feb 10, 6:23 AM CST, 7 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 623 AM CST Mon Feb 10 2020 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-111230- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- 623 AM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue today and tonight as a cold front drops southeastward of the area. Localized heavy rainfall will be possible with storms and may lead to a flash flooding threat early today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The front will stall out across central Louisiana late today and then several upper level disturbances will ride along the boundary and bring rounds of showers and isolated thunderstorms through Wednesday. Storm total rainfall amounts will be 2-4 inches across the area today through Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed early today but is not likely. ARZ072-073-LAZ001>006-010>014-017>022-TXZ125-126-136>138-149>153- 165>167-111230- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 623 AM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue today and tonight as a cold front drops southeastward across the area. A few of the storms in Deep East Texas, central Louisiana, and the ArkLaMiss may become strong to severe. The primary threats with the storms will be flash flooding, large hail, and damaging winds. An isolated tornado also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The front will stall out across central Louisiana late today and then several upper level disturbances will ride along the boundary and bring rounds of showers and thunderstorms with localized heavy rain. This will allow for the flash flooding threat to continue through Wednesday night. Storm total rainfall amounts will be 3-6 inches across the area with localized higher amounts possible. There is the potential for storms to become strong to severe in central Louisiana and the ArkLaMiss on Wednesday afternoon. Large hail, damaging winds, and tornadoes will be possible with storms. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon through tonight and again on Wednesday. 04
In the hours before
Special weather statement, Feb 10, 12:58 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1258 PM CST Mon Feb 10 2020
ARZ072-LAZ003-101945-
Columbia AR-Webster LA-
1258 PM CST Mon Feb 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLUMBIA COUNTY IN
SOUTHWESTERN ARKANSAS AND NORTHWESTERN WEBSTER PARISHES UNTIL 145 PM
CST...
At 1257 PM CST, Doppler radar was tracking a strong thunderstorm over
Sarepta, or near Springhill, moving northeast at 30 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Magnolia, Springhill, Cullen, Cotton Valley, Sarepta, Emerson,
Shongaloo, Macedonia, Welcome, Calhoun, Walkerville, Noxobe and
Horsehead.
LAT...LON 3302 9316 3302 9324 3296 9324 3281 9341
3285 9347 3285 9346 3287 9345 3287 9347
3290 9348 3290 9347 3292 9347 3293 9348
3292 9350 3298 9353 3334 9324 3316 9299
TIME...MOT...LOC 1857Z 219DEG 26KT 3293 9344
50Local storm report, Feb 10, 1:38 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
138 PM CST MON FEB 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLASH FLOOD 5 NNE STONEWALL 32.33N 93.77W
02/10/2020 DE SOTO LA PUBLIC
WATER OVER THE ROAD ON RICHARDSON ROAD SOUTH
OF SHREVEPORT OFF LINWOOD AVENUE.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 1:48 AM CST | Special Weather Statement | SHV | Red River | 27 min |
| Feb 10, 2:13 AM CST | Special Weather Statement | SHV | Bienville | 47 min |
| Feb 10, 2:47 AM CST | Special Weather Statement | SHV | Lincoln, Union | 28 min |
| Feb 10, 9:53 AM CST | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 21 days |
| Feb 10, 9:53 AM CST | River Flood Warning | SHV | Bienville, Bossier, Webster | 21 days |
| Feb 10, 10:28 AM CST | Areal Flood Advisory | SHV | Bossier, Caddo | 2 hr |
| Feb 10, 10:43 AM CST | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 19 days |
| Feb 10, 12:53 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
| Feb 10, 1:29 PM CST | Areal Flood Advisory | SHV | Jackson, Lincoln, Ouachita, Union | 3 hr |
| Feb 10, 2:19 PM CST | Flash Flood Warning | SHV | Claiborne, Jackson, Lincoln, Union | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.